MAUDE Adverse Event Report: COVIDIEN SAFETY NEEDLE 18 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN SAFETY NEEDLE 18 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850815
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the health care provider was closing the safety shield on the needle and the needle went through the safety sheath.Additional information received stated the healthcare provider was pricked by the needle when it went through the shield.The hand was flushed immediately and washed.No additional medical intervention or procedures will be necessary.

Brand Name
SAFETY NEEDLE 18 X 1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11848046
Report Number1017768-2021-00942
Device Sequence Number17080478
Product Code FMI
UDI-Device Identifier10884521000605
UDI-Public10884521000605
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881850815
Device Catalogue Number8881850815
Device Lot Number928302
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date05/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;